doi: 10.3934/eect.2021011

Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass

1. 

Department of Mathematics, Faculty of Science and Technology, Keio University, 3-14-1 Hiyoshi, Kohoku-ku, Yokohama, 223-8522, Japan, Center for Advanced Intelligence Project, RIKEN, Japan

2. 

Department of Mathematics, School of Data Science, Zhejiang University of Finance and Economics, 310018, Hangzhou, P.R.China

3. 

Department of Creative Engineering, National Institute of Technology, Kushiro College, 2-32-1 Otanoshike-Nishi, Kushiro-Shi, Hokkaido 084-0916, Japan

* Corresponding author: Ziheng Tu

Received  March 2020 Revised  December 2020 Published  March 2021

In the present paper, we study small data blow-up of the semi-linear wave equation with a scattering dissipation term and a time-dependent mass term from the aspect of wave-like behavior. The Strauss type critical exponent is determined and blow-up results are obtained to both sub-critical and critical cases with corresponding upper bound lifespan estimates. For the sub-critical case, our argument does not rely on the sign condition of dissipation and mass, which gives the extension of the result in [14]. Moreover, we show the blow-up result for the critical case which is a new result.

Citation: Masahiro Ikeda, Ziheng Tu, Kyouhei Wakasa. Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass. Evolution Equations & Control Theory, doi: 10.3934/eect.2021011
References:
[1]

M. D'Abbicco, The threshold of effective damping for semilinear wave equations, Math. Methods in Appl. Sci., 38 (2015), 1032-1045.  doi: 10.1002/mma.3126.  Google Scholar

[2]

M. D'AbbiccoS. Lucente and M. Reissig, Semi-linear wave equations with effective damping, Chin. Ann. Math., 34 (2013), 345-380.  doi: 10.1007/s11401-013-0773-0.  Google Scholar

[3]

M. D'AbbiccoS. Lucente and M. Reissig, A shift in the Strauss exponent for semilinear wave equations with a not effective damping, J. Differential Equations, 259 (2015), 5040-5073.  doi: 10.1016/j.jde.2015.06.018.  Google Scholar

[4]

M. D'AbbiccoG. Girardi and M. Reissig, A scale of critical exponents for semilinear waves with time-dependent damping and mass terms, Nonlinear Anal., 179 (2015), 15-40.  doi: 10.1016/j.na.2018.08.006.  Google Scholar

[5]

L. C. Evans, Partial Differential Equations, 2$^nd$ edition, American Math Society, 2010. doi: 10.1090/gsm/019.  Google Scholar

[6]

K. FujiwaraM. Ikeda and Y. Wakasugi, Estimate of lifespan and blow-up rates for the semilinear wave equation with time-dependent damping and subcritical nonlinearities, Funkcial. Ekvac., 62 (2019), 5165-5201.  doi: 10.1619/fesi.62.157.  Google Scholar

[7]

P. Hartman, Ordinary Differential Equations, Classics in Applied Mathematics, 38, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2002. doi: 10.1137/1.9780898719222.  Google Scholar

[8]

M. Ikeda and T. Inui, The sharp estimate of the lifespan for the semilinear wave equation with time-dependent damping, Diff. Int. Equs., 32 (2019), 1-36.   Google Scholar

[9]

M. Ikeda and M. Sobajima, Life-span of solutions to semilinear wave equation with time-dependent critical damping for specially localized initial data, Math. Ann., 372 (2018), 1017-1040.  doi: 10.1007/s00208-018-1664-1.  Google Scholar

[10]

M. IkedaM. Sobajima and Y. Wakasugi, Sharp lifespan estimates of blowup solutions to semilinear wave equations with time-dependent effective damping, J. Hyperbolic Differential Equations, 16 (2019), 495-517.  doi: 10.1142/S0219891619500176.  Google Scholar

[11]

M. Ikeda and Y. Wakasugi, Global well-posedness for the semilinear wave equation with time dependent damping in the overdamping case, Proc. Amer. Math. Soc., 148 (2020), 157-172.  doi: 10.1090/proc/14297.  Google Scholar

[12]

N.-A. Lai and H. Takamura, Blow-up for semilinear damped wave equations with sub-Strauss exponent in the scattering case, Nonlinear Anal. TMA, 168 (2018), 222-237.  doi: 10.1016/j.na.2017.12.008.  Google Scholar

[13]

N.-A. LaiH. Takamura and K. Wakasa, Blow-up for semilinear wave equations with the scale invariant damping and super-Fujita exponent, J. Differential Equations, 263 (2017), 5377-5394.  doi: 10.1016/j.jde.2017.06.017.  Google Scholar

[14]

N.-A. Lai, N. M. Schiavone and H. Takamura, Wave-like blow-up for semilinear wave equations with scattering damping and negative mass, in New Tools for Nonlinear PDEs and Application, Trends in Mathematics, Birkhäuser, (2019), 217–240. doi: 10.1007/978-3-030-10937-0_8.  Google Scholar

[15]

N.-A. Lai, N. M. Schiavone and H. Takamura, Short time blow-up by negative mass term for semilinear wave equations with small data and scattering damping, to appear in Advanced Studies in Pure Mathematics. Google Scholar

[16]

J. LinK. Nishihara and J. Zhai, Critical exponent for the semilinear wave equation with time-dependent damping, Discr. Cont. Dyn. Syst.- Series A, 32 (2012), 4307-4320.  doi: 10.3934/dcds.2012.32.4307.  Google Scholar

[17]

M. Liu and C. Wang, Global existence of semilinear damped wave equations in relation with the Strauss conjecture, Discr. Cont. Dyn. Syst.- Series A, 40 (2020), 709-724.  doi: 10.3934/dcds.2020058.  Google Scholar

[18]

A. Palmieri and Z. Tu, Lifespan of semilinear wave equation with scale invariant dissipation and mass and sub-Strauss power nonlinearity, J. Math. Anal. Appl., 470 (2019), 447-469.  doi: 10.1016/j.jmaa.2018.10.015.  Google Scholar

[19]

M. Struwe, Semilinear wave equations, Bulletin of the American Mathematical Society, 26 (1992), 53-85.  doi: 10.1090/S0273-0979-1992-00225-2.  Google Scholar

[20] C. A. Swanson, Comparison and Oscillation Theory of Linear Differential Equations, Mathematics in Science and Engineering, 48, Academic Press, New York-London, 1968.   Google Scholar
[21]

H. Takamura, Improved Kato's lemma on ordinary differential inequality and its application to semilinear wave equations, Nonlinear Anal. TMA, 125 (2015), 227-240.  doi: 10.1016/j.na.2015.05.024.  Google Scholar

[22]

G. Todorova and B. Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differential Equations, 174 (2001), 464-489.  doi: 10.1006/jdeq.2000.3933.  Google Scholar

[23]

Z. Tu and J. Lin, A note on the blowup of scale invariant damping wave equation with sub-Strauss exponent, preprint, arXiv: 1709.00866. Google Scholar

[24]

Z. Tu and J. Lin, Life-span of semilinear wave equations with scale-invariant damping: Critical Strauss exponent case, Diff. Int. Equs., 32 (2019), 249-264.   Google Scholar

[25]

K. Wakasa and B. Yordanov, Blow-up of solutions to critical semilinear wave equations with variable coefficients, J. Differential Equations, 266 (2019), 5360-5376.  doi: 10.1016/j.jde.2018.10.028.  Google Scholar

[26]

K. Wakasa and B. Yordanov, On the nonexistence of global solutions for critical semilinear wave equations with damping in the scattering case, Nonlinear Anal., 180 (2019), 67-74.  doi: 10.1016/j.na.2018.09.012.  Google Scholar

[27]

Y. Wakasugi, Critical exponent for the semilinear wave equation with scale invariant damping, in Fourier analysis, Trends Math., Birkhäuser/Springer, Cham, (2014), 375–390.  Google Scholar

[28]

Y. Wakasugi, Scaling variables and asymptotic profiles for the semilinear damped wave equation with variable coefficients, J. Math. Anal. Appl., 447 (2017), 452-487.  doi: 10.1016/j.jmaa.2016.10.018.  Google Scholar

[29]

J. Wirth, Solution representations for a wave equation with weak dissipation, Math. Methods Appl. Sci., 27 (2004), 101-124.  doi: 10.1002/mma.446.  Google Scholar

[30]

J. Wirth, Wave equations with time-dependent dissipation. Ⅰ. Non-effective dissipation, J. Differential Equations, 222 (2006), 487-514.  doi: 10.1016/j.jde.2005.07.019.  Google Scholar

[31]

J. Wirth, Wave equations with time-dependent dissipation. Ⅱ. Effective dissipation, J. Differential Equations, 232 (2007), 74-103.  doi: 10.1016/j.jde.2006.06.004.  Google Scholar

[32]

B. Yordanov and Q. S. Zhang, Finite time blow up for critical wave equations in high dimensions, J. Funct. Anal., 231 (2006), 361-374.  doi: 10.1016/j.jfa.2005.03.012.  Google Scholar

[33]

Q. S. Zhang, A blow-up result for a nonlinear wave equation with damping: the critical case, C. R. Math. Acad. Sci. Paris, Sér. I, 333 (2001), 109-114.  doi: 10.1016/S0764-4442(01)01999-1.  Google Scholar

show all references

References:
[1]

M. D'Abbicco, The threshold of effective damping for semilinear wave equations, Math. Methods in Appl. Sci., 38 (2015), 1032-1045.  doi: 10.1002/mma.3126.  Google Scholar

[2]

M. D'AbbiccoS. Lucente and M. Reissig, Semi-linear wave equations with effective damping, Chin. Ann. Math., 34 (2013), 345-380.  doi: 10.1007/s11401-013-0773-0.  Google Scholar

[3]

M. D'AbbiccoS. Lucente and M. Reissig, A shift in the Strauss exponent for semilinear wave equations with a not effective damping, J. Differential Equations, 259 (2015), 5040-5073.  doi: 10.1016/j.jde.2015.06.018.  Google Scholar

[4]

M. D'AbbiccoG. Girardi and M. Reissig, A scale of critical exponents for semilinear waves with time-dependent damping and mass terms, Nonlinear Anal., 179 (2015), 15-40.  doi: 10.1016/j.na.2018.08.006.  Google Scholar

[5]

L. C. Evans, Partial Differential Equations, 2$^nd$ edition, American Math Society, 2010. doi: 10.1090/gsm/019.  Google Scholar

[6]

K. FujiwaraM. Ikeda and Y. Wakasugi, Estimate of lifespan and blow-up rates for the semilinear wave equation with time-dependent damping and subcritical nonlinearities, Funkcial. Ekvac., 62 (2019), 5165-5201.  doi: 10.1619/fesi.62.157.  Google Scholar

[7]

P. Hartman, Ordinary Differential Equations, Classics in Applied Mathematics, 38, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2002. doi: 10.1137/1.9780898719222.  Google Scholar

[8]

M. Ikeda and T. Inui, The sharp estimate of the lifespan for the semilinear wave equation with time-dependent damping, Diff. Int. Equs., 32 (2019), 1-36.   Google Scholar

[9]

M. Ikeda and M. Sobajima, Life-span of solutions to semilinear wave equation with time-dependent critical damping for specially localized initial data, Math. Ann., 372 (2018), 1017-1040.  doi: 10.1007/s00208-018-1664-1.  Google Scholar

[10]

M. IkedaM. Sobajima and Y. Wakasugi, Sharp lifespan estimates of blowup solutions to semilinear wave equations with time-dependent effective damping, J. Hyperbolic Differential Equations, 16 (2019), 495-517.  doi: 10.1142/S0219891619500176.  Google Scholar

[11]

M. Ikeda and Y. Wakasugi, Global well-posedness for the semilinear wave equation with time dependent damping in the overdamping case, Proc. Amer. Math. Soc., 148 (2020), 157-172.  doi: 10.1090/proc/14297.  Google Scholar

[12]

N.-A. Lai and H. Takamura, Blow-up for semilinear damped wave equations with sub-Strauss exponent in the scattering case, Nonlinear Anal. TMA, 168 (2018), 222-237.  doi: 10.1016/j.na.2017.12.008.  Google Scholar

[13]

N.-A. LaiH. Takamura and K. Wakasa, Blow-up for semilinear wave equations with the scale invariant damping and super-Fujita exponent, J. Differential Equations, 263 (2017), 5377-5394.  doi: 10.1016/j.jde.2017.06.017.  Google Scholar

[14]

N.-A. Lai, N. M. Schiavone and H. Takamura, Wave-like blow-up for semilinear wave equations with scattering damping and negative mass, in New Tools for Nonlinear PDEs and Application, Trends in Mathematics, Birkhäuser, (2019), 217–240. doi: 10.1007/978-3-030-10937-0_8.  Google Scholar

[15]

N.-A. Lai, N. M. Schiavone and H. Takamura, Short time blow-up by negative mass term for semilinear wave equations with small data and scattering damping, to appear in Advanced Studies in Pure Mathematics. Google Scholar

[16]

J. LinK. Nishihara and J. Zhai, Critical exponent for the semilinear wave equation with time-dependent damping, Discr. Cont. Dyn. Syst.- Series A, 32 (2012), 4307-4320.  doi: 10.3934/dcds.2012.32.4307.  Google Scholar

[17]

M. Liu and C. Wang, Global existence of semilinear damped wave equations in relation with the Strauss conjecture, Discr. Cont. Dyn. Syst.- Series A, 40 (2020), 709-724.  doi: 10.3934/dcds.2020058.  Google Scholar

[18]

A. Palmieri and Z. Tu, Lifespan of semilinear wave equation with scale invariant dissipation and mass and sub-Strauss power nonlinearity, J. Math. Anal. Appl., 470 (2019), 447-469.  doi: 10.1016/j.jmaa.2018.10.015.  Google Scholar

[19]

M. Struwe, Semilinear wave equations, Bulletin of the American Mathematical Society, 26 (1992), 53-85.  doi: 10.1090/S0273-0979-1992-00225-2.  Google Scholar

[20] C. A. Swanson, Comparison and Oscillation Theory of Linear Differential Equations, Mathematics in Science and Engineering, 48, Academic Press, New York-London, 1968.   Google Scholar
[21]

H. Takamura, Improved Kato's lemma on ordinary differential inequality and its application to semilinear wave equations, Nonlinear Anal. TMA, 125 (2015), 227-240.  doi: 10.1016/j.na.2015.05.024.  Google Scholar

[22]

G. Todorova and B. Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differential Equations, 174 (2001), 464-489.  doi: 10.1006/jdeq.2000.3933.  Google Scholar

[23]

Z. Tu and J. Lin, A note on the blowup of scale invariant damping wave equation with sub-Strauss exponent, preprint, arXiv: 1709.00866. Google Scholar

[24]

Z. Tu and J. Lin, Life-span of semilinear wave equations with scale-invariant damping: Critical Strauss exponent case, Diff. Int. Equs., 32 (2019), 249-264.   Google Scholar

[25]

K. Wakasa and B. Yordanov, Blow-up of solutions to critical semilinear wave equations with variable coefficients, J. Differential Equations, 266 (2019), 5360-5376.  doi: 10.1016/j.jde.2018.10.028.  Google Scholar

[26]

K. Wakasa and B. Yordanov, On the nonexistence of global solutions for critical semilinear wave equations with damping in the scattering case, Nonlinear Anal., 180 (2019), 67-74.  doi: 10.1016/j.na.2018.09.012.  Google Scholar

[27]

Y. Wakasugi, Critical exponent for the semilinear wave equation with scale invariant damping, in Fourier analysis, Trends Math., Birkhäuser/Springer, Cham, (2014), 375–390.  Google Scholar

[28]

Y. Wakasugi, Scaling variables and asymptotic profiles for the semilinear damped wave equation with variable coefficients, J. Math. Anal. Appl., 447 (2017), 452-487.  doi: 10.1016/j.jmaa.2016.10.018.  Google Scholar

[29]

J. Wirth, Solution representations for a wave equation with weak dissipation, Math. Methods Appl. Sci., 27 (2004), 101-124.  doi: 10.1002/mma.446.  Google Scholar

[30]

J. Wirth, Wave equations with time-dependent dissipation. Ⅰ. Non-effective dissipation, J. Differential Equations, 222 (2006), 487-514.  doi: 10.1016/j.jde.2005.07.019.  Google Scholar

[31]

J. Wirth, Wave equations with time-dependent dissipation. Ⅱ. Effective dissipation, J. Differential Equations, 232 (2007), 74-103.  doi: 10.1016/j.jde.2006.06.004.  Google Scholar

[32]

B. Yordanov and Q. S. Zhang, Finite time blow up for critical wave equations in high dimensions, J. Funct. Anal., 231 (2006), 361-374.  doi: 10.1016/j.jfa.2005.03.012.  Google Scholar

[33]

Q. S. Zhang, A blow-up result for a nonlinear wave equation with damping: the critical case, C. R. Math. Acad. Sci. Paris, Sér. I, 333 (2001), 109-114.  doi: 10.1016/S0764-4442(01)01999-1.  Google Scholar

[1]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021032

[2]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[3]

Hong Yi, Chunlai Mu, Guangyu Xu, Pan Dai. A blow-up result for the chemotaxis system with nonlinear signal production and logistic source. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2537-2559. doi: 10.3934/dcdsb.2020194

[4]

Asato Mukai, Yukihiro Seki. Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021060

[5]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021019

[6]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[7]

Pengyan Ding, Zhijian Yang. Well-posedness and attractor for a strongly damped wave equation with supercritical nonlinearity on $ \mathbb{R}^{N} $. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1059-1076. doi: 10.3934/cpaa.2021006

[8]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[9]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[10]

Tayeb Hadj Kaddour, Michael Reissig. Global well-posedness for effectively damped wave models with nonlinear memory. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021057

[11]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[12]

Siqi Chen, Yong-Kui Chang, Yanyan Wei. Pseudo $ S $-asymptotically Bloch type periodic solutions to a damped evolution equation. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021017

[13]

Tomoyuki Tanaka, Kyouhei Wakasa. On the critical decay for the wave equation with a cubic convolution in 3D. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021048

[14]

Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021043

[15]

Emanuela R. S. Coelho, Valéria N. Domingos Cavalcanti, Vinicius A. Peralta. Exponential stability for a transmission problem of a nonlinear viscoelastic wave equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021055

[16]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3479-3490. doi: 10.3934/dcdsb.2020241

[17]

Yuanqing Xu, Xiaoxiao Zheng, Jie Xin. New explicit and exact traveling wave solutions of (3+1)-dimensional KP equation. Mathematical Foundations of Computing, 2021  doi: 10.3934/mfc.2021006

[18]

Christophe Zhang. Internal rapid stabilization of a 1-D linear transport equation with a scalar feedback. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021006

[19]

Mengyao Chen, Qi Li, Shuangjie Peng. Bound states for fractional Schrödinger-Poisson system with critical exponent. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021038

[20]

Alessandro Gondolo, Fernando Guevara Vasquez. Characterization and synthesis of Rayleigh damped elastodynamic networks. Networks & Heterogeneous Media, 2014, 9 (2) : 299-314. doi: 10.3934/nhm.2014.9.299

2019 Impact Factor: 0.953

Article outline

[Back to Top]